MAUDE Adverse Event Report: DELTA MED SPA DELTAVEN FAST FLASH 22G 25MM; I.V. CATHETRS WITH CLOSED SYSTEM

DELTA MED SPA DELTAVEN FAST FLASH 22G 25MM; I.V. CATHETRS WITH CLOSED SYSTEM
Model Number 3825773
Medical Device Problem Code Shielding Failure (1568)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
Describe the event or problem: rn assisted another rn with placing new piv [peripheral iv] on patient.When pulling back on needle, the needle detached from catheter hub leaving the sharp tip exposed.No pokes to either rn occurred.
 
Additional Manufacturer Narrative
Incident report received from the fda through (b)(6), (b)(4), received on 26/05/2026, involving a closed-system safety intravenous catheter, deltaven usa ff g22x25mm lot 11t15251 code 3825773 manufactured by our company, concerning the needle that detached from the catheter body during needle removal, causing exposure of the needle tip (annex a).Four (4) sterile retained samples of deltaven usa ff g22x25mm from lot 11t15251 retrieved from the internal archive in order to carry out investigations aimed at identifying manufacturing defects and determining whether any issues affected the safety system.I - tests carried out on the four (4) deltaven usa ff g22x25mm lot 11t15251 units taken from the internal archive to verify compliance of the safety system against accidental needle-stick injuries (see photos in annex b).Following retrieval from the internal archive of devices from the same lot involved in the incident, the following verification activities were immediately performed in order to establish the causes of the incident: 1 - visual inspection of the safety device to verify its integrity, completeness, and proper assembly of the components ensuring correct operation.The inspection report is available in annex c and includes the obtained results; 2 - inspection of the needle ovalization which, through interference with the diameter of the hole in the safety spring, activates the safety device that covers the needle tip.The inspection report is available in annex d and includes the obtained results; 3 - dynamometric testing of the activation of the safety device and its detachment from the butterfly or catheter body, allowing verification that the safety device activated correctly at the end of needle extraction.The inspection report is available in annex e and includes the obtained results; 4 - safety device efficiency test consisting of verifying that, even after repeated attempts to force the needle tip out of the safety device, the device prevents its exposure.The inspection report is available in annex f and includes the obtained results; 5 - tensile test of the assembled needle-safety device, defining the separation force of the needle with the ovalized section from the steel clamp covering the needle tip.See annex f.All results obtained with reference to points 1, 2, 3, 4, and 5 above, confirm the suitability of the manufactured devices and the absence of manufacturing defects in the product belonging to lot 11t15251.Furthermore, to confirm the correct assembly of the safety system ensuring its full functionality, it should also be specified that: 1 - the automatic assembly system for the safety device covering the needle tip, as well as the system assembling it inside the venous catheter are equipped with sensors that verify the presence of the steel safety spring in the safety device on 100% of assembled units.2 - the automatic assembly system for the venous catheter is equipped with a verification system for the presence of the needle ovalization required to activate the safety device for needle tip coverage on 100% of assembled units.3 - every production day, the efficiency of the sensors detecting the presence of the steel safety spring and the needle ovalization is verified and recorded.4 - furthermore, the blister intended to contain the packaged medical device features a cavity in the plastic tray that does not allow insertion of the device if the accidental needle-stick prevention safety device is not correctly positioned.This prevents the possibility of finding safety devices improperly inserted onto the catheter body that would fail to activate during use.Although the device involved appears to be available, we have been unable to retrieve it from the distributor.Conclusions: based on the inspections performed and documented on devices from the same lot involved in the incident, retrieved from the internal archive, no manufacturing defects were identified that could have caused the incident.These tests exclude the possibility of a serial defect.The ifu provides a clear description of how the device should be inserted, including step-by-step illustrations of the procedure (annex g).In particular, figures 3 and 4 show how to safely detach the needle from the safety feature by using the push-off tab.As no evidence of a definite cause is currently available and no manufacturing defect was found during the inspections performed, no corrective actions can presently be initiated on our part aimed at preventing recurrence of the event.

Brand Name
DELTAVEN FAST FLASH 22G 25MM
Common Device Name
I.V. CATHETRS WITH CLOSED SYSTEM
Manufacturer (Section D)
DELTA MED SPA
via guido rossa 20
viadana, mantava 46019
IT  46019
Manufacturer (Section G)
DELTA MED SPA
via e.segrè 6
sorbolo a levante, reggio emilia 42041
IT   42041
Manufacturer Contact
umberto pasquali
via guido rossa 20
viadana, mantova 46019
IT   46019
MDR Report Key25516897
Report Number3006846316-2026-00004
Device Sequence Number13260385
Product Code FOZ
UDI-Device Identifier08032248382572
UDI-Public08032248382572
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K200373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 05/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number3825773
Device Catalogue Number3825773
Device Lot Number11T15251
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2026
Initial Report FDA Received Date06/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient SexFemale